Vyvanse side effects?

Discussion in 'General Parenting' started by rachelfran, Nov 30, 2009.

  1. rachelfran

    rachelfran New Member

    My son was recently diagnosed aspergers & adhd...
    I've been back and forth on these boards ... 3 years ago we had him evaluated for what I thought was ODD but the testing was inconclusive and he got a little better so we dropped it...

    Continued issues led us to a neuropsychologist for proper testing and these were her findings.... The aspergers is likely mild ...

    We then went to a dev. beh. pediatrician who gave us a prescription for vyvanse. He took 1/2 doses last thurs, fri & sat. and a full dose on sunday and today... (20mg).

    My son has very mild asthma ... usually brought on by colds or exertion... We have a nebulizer but use it rarely.....

    Yesterday - he was coughing all day .. a dry cough that sounded like an asthma cough and I gave him a nebulizer treatment twice... even so - he coughed a lot at night until he finally stopped. this morning he seemed a little better but still coughing and wheezy ... I gave him another nebulizer treatment before sending him off to school. We're seeing the dev. pediatrician again tomorrow and didn't want him to miss more school.

    Anyway - I'm wondering if the wheezing is a result of the medications? or just a coincidence?

  2. crazymama30

    crazymama30 Active Member

    I am not personally familiar with this medication, but I looked it up on webmd. Here is the link to the page http://www.webmd.com/drugs/drug-148...?drugid=148324&drugname=Vyvanse+Oral&source=3

    and here is a link to a side effect that involves breathing.

    I think wheezing is a sign of difficulty breathing. I would call the doctor asap and maybe go to ER. If he already has asthma then is this an asthma attack or something more? Was he around something that would have triggered an asthma attack?
  3. smallworld

    smallworld Moderator

    Definitely run it by the prescribing doctor. It could be an allergic reaction, or it could be a coincidence given that there are a lot of viruses out there that are causing coughs (my daughter has one right now that is causing wheezing). But the doctor will need to decide for sure. In your shoes, I would not give him another dose until you speak to the doctor.

    Hang in there, and update us when you can.